When you get jabbed, you’ll be made aware of all the possible side effectsthat you could deal with in the next few hours, like headaches, fever, arm pain, and fatigue. Unfortunately, there are some side effects that women and trans men deal with that are not on that list.
In the past few months, menstruators from all over the world have started noticing that the COVID vaccine has affected some of their menstrual cycles. The issue came to light when Dr. Kate Clancy asked menstruators on twitter about their experiences after getting jabbed and she received an overwhelming response.
What is surprising is that some post-menopausal women and trans men, who stop bleeding after taking hormones, reached out to her saying that they’ve started bleeding once again.
Given the amount of anecdotal data that is present, researchers from the COVID-symptom tracker app Zoe, have begun their investigation to figure out how the vaccines have been disrupting menstrual cycles. Although it will take a long time before we get concrete results from the investigation, other doctors have their own theories.
Dr. Victoria Male, a reproductive immunologist at Imperial College London, talked to BBC about why this could is happening. She explained that the vaccine releases chemical signals that temporarily impacts immune cells. Immune cells are found throughout the body, including the womb lining and they are crucial in ‘building up, maintaining and breaking down the lining of the uterus.'
Hence, after vaccination the chemical signals have the 'potential' to impact the immune cells in the body, and this could cause the womb lining to shed—which then leads to spotting or irregular periods. But until we have solid evidence, this idea is just another theory that has been floating around.
However, one thing's for certain. Not enough is being done to find out how women and trans men in particular will be affected by the jab.
Gynaecologist, Dr. Jen Gunter wrote:
There's an issue here about how often women's health is ignored.
Imagine if you didn't know that fever could be a vaccine side effect? You might be concerned that something untoward was happening to your body, when all you were experiencing was a typical post-vaccine fever. That is exactly the same with menstrual irregularities.